MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MANDIBULAR FRACTURE PLATE, 6-HOLES, WITH BAR, PROFILE HEIGHT 2.0MM; IMPLANT

STRYKER LEIBINGER FREIBURG MANDIBULAR FRACTURE PLATE, 6-HOLES, WITH BAR, PROFILE HEIGHT 2.0MM; IMPLANT
Model Number 92-55508
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Insufficient Information (4580)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that the plate broke post-op.There is a revision surgery scheduled to replace the broken plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned to the manufacturer and investigation results show that the postoperative plate fracture occurred through a bar, so the reported event could be confirmed.The (measurable) dimensions of the returned plate are in accordance with the specifications and the chemical composition conforms to the specification of ti grade 2.The macroscopic appearance points to exceeding the material strength and that is confirmed by the deterioration of the anodization layer, the changes of the surface¿s structures as well as the secondary cracks in the area of the breakage.The fracture surfaces were partially leveled due to friction with the counterpart and the non-destroyed fracture surfaces (rest) show the appearance of a forced rupture.The fractographic investigations show structures of a ductile forced rupture with secondary cracks and in addition, swinging lines of a fatigue breakage are visible.To obtain more details about the complained event and the device under complaint (e.G.Lot number, pre- and postoperative x-rays), the sales rep was contacted.The instrumentation options the surgeon did have in his set are adequate to be used to bend the plate under complaint.Related to the event in question, a review of additional documentation (x-rays) was performed.The x-ray provided was forwarded to stryker¿s senior global medical director along with the complaint information.He stated the plate has been implanted correctly.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.

Brand Name
MANDIBULAR FRACTURE PLATE, 6-HOLES, WITH BAR, PROFILE HEIGHT 2.0MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key12193676
Report Number0008010177-2021-00038
Device Sequence Number19730445
Product Code JEY
UDI-Device Identifier07613154750771
UDI-Public07613154750771
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number92-55508
Device Catalogue Number92-55508
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;